Medical questions & health advice by board certified doctors
"Why do I have chest pain, tingling arms, and my left eye twitches daily?"
Last year I was diagnosed with panic attacks/anxiety disorder. I am taking Cymbalta and Inderal daily and Xanax for emergencies. I have had 2 normal EKGs and all blood work was normal as well as my physical exam since last year. I am 32 years old smoke about 3/4 pack of cigarettes a day. I am scheduled for another physical this coming August but I am sick of the twitching and pains and just want them to stop; it has been almost a year and nothing is helping.
The symptoms you are having, particularly the chest pains, do occasionally go along with a heart problem. However, it seems like you have had that worked up pretty well, so the likelihood is lower that this is related to your heart. Panic attacks and anxiety disorder can also definitely cause these types of symptoms. If, despite being on medications, you are still having symptoms, then it is probably time to talk with your psychiatrist again to see if any changes to your medications should be attempted. Also, it is important to point out that smoking cigarettes is almost certainly making your symptoms worse. I would strongly suggest that you talk with your primary care doctor about quitting smoking, because reducing or eliminating your nicotine intake could help the twitching symptoms and also relieve some of your anxiety-related complaints. These days, there are many effective approaches to quitting smoking, which include counselling, nicotine replacement, and other medications. Some of these medications are also used to treat anxiety, so you might be able to settle on a new medication that could help you both quit smoking and also treat your anxiety. Talk to both your primary care doctor and your psychiatrist as soon as you can.
Need more info?See a psychiatrist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.